MAUDE Adverse Event Report: ST PAUL DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ST PAUL DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4071-24
Medical Device Problem Codes Incorrect Measurement (1383); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical deltec port-a-cath ii implantable access system was noted to have inconsistent sizes than what was printed on the packaging.It was reported that the packaging had the chinese logo on it.Subsequently, the surgeon had to re-puncture the patient with the correct size.There were no reported adverse effects.
 
Additional Manufacturer Narrative
The device was not received at manufacturing site, investigation to be performed using photos supplied by the customer.Review of the photos shows a portal with a sliver (or whisker as it is sometimes referred to) of what is visually consistent with septum material extruding out from the portal's septum.This is consistent with the port having been accessed by a needle where as the needle is pushed into the port with excessive force which can barb the tip.Then upon removal of the needle this feature can remove a sliver of material.Also, this can happen should a portal be accessed with a standard needle rather than a non coring needle as is described in the products ifu under warnings and cautions, bullet #11.The customer reported condition was confirmed.

Brand Name
DELTEC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
MDR Report Key9983073
Report Number3012307300-2020-03345
Device Sequence Number16973793
Product Code LJT
UDI-Device Identifier10610586017841
UDI-Public10610586017841
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model Number21-4071-24
Device Catalogue Number21-4071-24
Device Lot Number3377723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;